Diabetic Nephropathy

Diabetes nephropathy, also called diabetic kidney disease, is a condition that is caused by high glucose levels in the blood, resulting in damage to the kidneys. It disturbs the normal functions of the kidneys. In early stages of this condition, there is shortness of breath, increased urination, nausea, vomiting, and proteinuria (protein in the urine).

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why did my husband have five episodes of hypoglycemia today?

Query: Hi doctor, My husband has type 1 diabetes. He has had no Insulin today but has had five hypos today, and his sugar levels are dropping again. He had his regular food all day, drank juice and cans of coke. He has not done anything different to any other day and also has not been stressed either. He t...  Read Full »


Dr. Swaraj S W

Diabetologist, Endocrinologist

Answer: Hi, Welcome to icliniq.com. How long has he had diabetes? When you say hypo, what were his sugars? What is the dose of insulin that he is taking? Revert with the details to an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist  Read Full »

Is it normal to have burning sensation in feet with high sugar levels?

Query: Hi doctor, My mother is having leg cramps from the past two to three months. And now from the past two weeks, she is complaining about feet sole pain and burning sensation which is almost intolerable. We got a few blood tests done as advised by our family doctor as per which two tests are worryin...  Read Full »


Dr. Prathish Kumar

General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I went through the history and mentioned investigations (attachment removed to protect patient identity). Fasting blood sugar 129 mg/dL is something to worry about because it is in the diabetic range. I will be happy to help you better if you can upload all the inve...  Read Full »

How is an increase in creatinine level significant in a diabetic patient?

Query: Hello doctor, I am a 56 year old male. I was told that my creatinine level is 2.3 after my last HbA1c. I am type 2 diabetic. I am now on Atkins diet to reduce dramatically lower carbohydrates. What is the significance of increased creatinine level? What is considered as a critical level? Please exp...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi, Welcome to icliniq.com. We are here to help you. Rise in serum creatinine level in a diabetic person points towards the development of diabetic nephropathy. Yes, increased serum creatinine requires alarming as this can further progress into end-stage renal disease. Now, you required evaluation t...  Read Full »

My creatinine level is 2.0. Which is the best medication?

Query: Hello doctor, My creatinine level is 2.0. What is the best medication?  Read Full »


Dr. Rajesh Deshwal

General Medicine Physician, HIV AIDS Specialist, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. This indicates diabetic nephropathy (attachment removed to protect patient identity). It means your kidneys have been affected by the long standing diabetes and you need to avoid drugs which are primarily metabolized and excreted via kidneys. Metformin should be avoided i...  Read Full »

Is kidney transplant advisable in a patient with diabetic nephropathy and congestive heart failure?

Query: Hello doctor, I want to ask about the kidney transplant that if it is safe to do for my mother. My mother is 60 years old and has diabetic nephropathy, chronic kidney disease, GFR is 6. Creatinine is 543. Potassium is 5. She had congestive heart failure, severe mitral regurgitation. The ejection fr...  Read Full »


Dr. Ilir Sharka

Cardiologist

Answer: Hello, Welcome to icliniq.com. I passed carefully through your question and would explain that kidney transplant would be a perfect solution for her low kidney function, but it could be at high risk because of her heart function. You should know that heart failure has a reserved life-expectancy. You...  Read Full »

I have excessive thirst and frequent urination. Are these due to my medications?

Query: Hello doctor,I have been on Lithium for bipolar disorder for over 20 years. From a blood test two years ago, I noticed that my GFR was below 40. So, I gradually started switching from Lithium to Epilim to avoid further damage to my kidneys. But now, I experience excessive thirst and I wake up at nig...  Read Full »


Dr. Pankaj Jawandhiya

Nephrologist

Answer: Hello, Welcome to icliniq.com. I have seen your detailed reports (attachment removed to protect patient identity). Lithium commonly causes two types of renal disease, namely nephrogenic diabetes insipidus and chronic tubulointerstitial nephritis. Diabetes insipidus is causing the...  Read Full »

Is my kidney affected because of not taking medicines for diabetes?

Query: Hello doctor, I am a 48-year-old male. My urine microalbumin quat is 199, creatinine 69, and glycosylated hemoglobin 9.6. The doctor told me that now my kidney is affected. I am not taking medicines to control diabetes for seven years. Only by diet and walk, I have been controll...  Read Full »


Dr. Suneetha B S

Diabetologist, Family Physician, Microbiologist, Nutritionist

Answer: Hello, Welcome to icliniq.com. I understand your concern. It is very important not to worry, and to take the correct steps towards achieving better health with diabetes. Since your glycosylated hemoglobin (HbA1c) is 9.6, your sugar level has definitely not been under control for a long time now....  Read Full »

I have stopped diabetes medicines for six months but HbA1c is 7.4 now. Please advise.

Query: Hello doctor, My serum creatinine is 1.88 and triglycerides serum 454, I am diabetic my HbA1c is 7.4 but I have stopped the medicine for six months and following a strict diet and exercise. Please suggest.  Read Full »


Dr. Tanvi Mayur Patel

Diabetologist, Endocrinologist

Answer: Hello, Welcome to icliniq.com. How many years of diabetes? Any ongoing kidney issue? With creatinine 1.88, you need to revise your diabetic medicines and make sure that it does not lead to an advanced level of kidney issues like diabetic nephrology. If you are not on medicine than you need to restar...  Read Full »

My M2-PK level is 150. Does it mean that I have cancer?

Query: Hello doctor, My M2-PK is 150. Does it mean that I have cancer? There was no pain, just a regular checkup. Kindly help.  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hello, Welcome to iclinic.com. No, it does not imply cancer alone. Many healthy people, as well as patients with other non-cancerous diseases like rheumatic diseases, diabetic nephropathy, chronic heart diseases, inflammatory bowel disease, pancreatitis, sepsis, may have elevated levels. So there ...  Read Full »

Can diabetic medicine cause rise in creatinine level?

Query: Hello doctor, My aunt is 44 years old. Her reports are plasma glucose is 119 mg/dL, blood urea is 61 mg/dL and serum creatinine is 3.0 mg/dL. Doctor has told that, the medicine she has been taking for sugar is affecting her kidney. Please provide some advice. Thank you.  Read Full »


Dr. Ganesh Nagesh Mhetras

Nephrologist

Answer: Hi, Welcome to icliniq.com. I would like to know whether your aunt is a long-standing diabetes patient. Diabetes mellitus is a condition where ones sugar level is higher than normal and need to take medicines to bring to normalcy. If she has been a long-standing diabetes patient kidneys can get ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.